Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 391, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2005, 4:58 PM CDT for Garfield County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2005, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 9, 2005, 5:44 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:32 PM CDT | HAIL 1 | 12 E Burwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 092158 SVRLBF NEC071-092300- /O.NEW.KLBF.SV.W.0391.050809T2158Z-050809T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 600 PM CDT * AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 14 MILES EAST OF BURWELL... AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAYS 91 AND 70 RURAL SOUTHEASTERN GARFIELD COUNTY AT 510 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4207 9921 4175 9921 4175 9877 4207 9878 $$ CDC
2 follow-up statements
000
WWUS53 KLBF 092218
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT TUE AUG 9 2005
NEC071-092300-
/O.CON.KLBF.SV.W.0391.000000T0000Z-050809T2300Z/
GARFIELD NE-
516 PM CDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
GARFIELD COUNTY...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 13 MILES EAST OF BURWELL...MOVING SOUTH
AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 91 AND HIGHWAY 70 NOW THROUGH 530 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4207 9921 4175 9921 4175 9877 4207 9878
$$
CDC000 WWUS53 KLBF 092244 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 PM CDT TUE AUG 9 2005 NEC071-092253- /O.CAN.KLBF.SV.W.0391.000000T0000Z-050809T2300Z/ GARFIELD NE- 543 PM CDT TUE AUG 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THE STORM WHICH PROMPTED THE WARNING HAS MOVED SOUTH AND OUT OF GARFIELD COUNTY. NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME HOWEVER A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4207 9921 4175 9921 4175 9877 4207 9878 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:55 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 1:55 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 155 PM CDT TUE AUG 9 2005 ...MAIN FOCUS WILL BE PRECIPITATION AND MAX TEMPS... .DISCUSSION... WELL ADVERTISED PATTERN SHIFT IS UNDERWAY. GFS SHOWS A PRONOUNCED PNA DEVELOPING THROUGH 120 HRS WHICH BECOMES BLOCKED. THE ECMWF...NAM AND GFS ARE IN EXCELLENT AGREEMENT WITH THIS H5 PATTERN AT 168 HRS. ALTHOUGH THIS PATTERN IS TYPICALLY A WINTER PATTERN AND PRODUCES COOL WET WEATHER IT BEHAVES THE SAME IN SUMMER. PER PMDMRD THE 6 TO 14 DAY OUTLOOK IS BELOW NORMAL TEMPS AND ABOVE NORMAL RAINFALL. THE DAYS 1-5 RAINFALL CHART SUGGESTS 1 TO 1.5 INCHES OF RAINFALL ACROSS ALL OF THE FCST AREA. THUS THE TREND IN THE FCST IS FOR COOLER AND WETTER CONDITIONS WITH TEMPS RUNNING 5 DEGREES BELOW NORMAL SAT THRU TUES WITH CHC POPS EACH DAY. THE DETAILS ARE A BLEND OF NAM 2M TEMPS... MET/MEX GUIDANCE AND NAM MODEL DATA FOR PCPN. TONIGHT...PER RADAR MOISTURE IS POOLING NEAR KTIF AT 18Z...THIS FRONT WILL DRIFT SOUTHWARD THIS AFTERNOON AND IGNITE VCNTY I-80/SW NEB AOA 22Z. VARIOUS INDICES SUGGEST AMPLE MOISTURE...LIFT AND INSTABILITY WHILE WIND 30R75 STORM MOTION IS LESS THAN 10KTS. IN FACT THE FRONT IS DRIFTING SE AT JUST 11KT INTO PROGRESSIVELY MORE UNSTABLE ENVIRONMENT. EXPECT DISCRETE MULTI-CELL/LINEAR BEHAVIOR WITH PULSE SEVERE WIND AND HAIL UNTIL SYSTEM BECOMES OUTFLOW DOMINANT AFTER DARK. LOCALLY HEAVY RAINFALL IS LIKELY AS K INDICES RUN OVER 40 AND PWS AOA 1.5 INCHES. WEDS...AM STRATUS...THEN E/SE THETA E ADVECTION TOWARD THE BLACK HILLS SETS THE STAGE FOR LATE AFTN/EVENING MCS...SEE SWODY2. THURS...ANOTHER MCS FIRES OFF THE BLACK HILLS AND MOVES E-SE THRU NORTHERN ZONES. FRIDAY...YES ANOTHER BANGER. SFC LOW AND ATTENDANT COLD FRONT SIMILAR TODAY IGNITES MORE TSRA ACTIVITY ACROSS CNTL/SRN ZONES. SATURDAY-TUESDAY...GENERALLY FOLLOW THE NAM. SFC FRONT IS S OF THE FCST AREA. WINDS ALOFT REMAIN STRONG. MOISTURE AT ALL LEVELS IS AMPLE FOR SCATTERED TSRA ACTIVITY ACROSS SOME PORTION OF THE FCST AREA. ACTIVITY IS GENERALLY ELEVATED AS THE FCST AREA REMAINS IN THE COOL SECTOR. HISTORICALLY...MODELS HAVE VERY POOR SKILL WITH ELEVATED CONVECTION SO BLENDED CHC/SLGT CHC POPS THROUGHOUT THE FCST AREA DURING THIS TIME FRAME. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 9, 3:26 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT TUE AUG 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 326 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT IS LIKELY THIS EVENING ALONG AND AHEAD OF A COLD FRONT DRAPED THROUGH THE OUTLOOK AREA. BEST CHANCES FOR ACTIVITY WILL BE SOUTH AND EAST OF A LINE FROM OGALLALA TO BUTTE. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH STRONG WINDS AND HAIL. A FEW STORMS MAY PRODUCE SEVERE WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AS A COOLER AND MORE ACTIVE WEATHER PATTERN TAKES HOLD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Local storm report, Aug 9, 3:18 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 6 S EWING 42.17N 98.34W
08/09/2005 0.75 INCH HOLT NE PUBLIC
&&
JSWEETLocal storm report, Aug 9, 3:44 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 14 NW BARTLETT 42.03N 98.74W
08/09/2005 1.25 INCH WHEELER NE PUBLIC
&&
JSWEETSpecial weather statement, Aug 9, 4:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 PM CDT TUE AUG 9 2005 NEZ027>029-037-038-057>059-069>071-100500- CHASE NE-CUSTER NE-FRONTIER NE-GARFIELD NE-HAYES NE-KEITH NE- LINCOLN NE-LOGAN NE-LOUP NE-PERKINS NE-WHEELER NE- INCLUDING THE CITIES OF...ARNOLD...BROKEN BOW...BURWELL...CURTIS... GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA... STAPLETON AND TAYLOR 453 PM CDT TUE AUG 9 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 709 VALID UNTIL MIDNIGHT CDT (11 PM MDT) FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT CDT (11 PM MDT). THE COUNTIES INCLUDED IN THE WATCH ARE...CHASE...CUSTER... FRONTIER...GARFIELD...HAYES...KEITH...LINCOLN...LOGAN...LOUP... PERKINS...AND WHEELER. PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS...WARNINGS... AND STATEMENTS. KAR
Local storm report, Aug 9, 4:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 13 ENE BURWELL 41.85N 98.90W
08/09/2005 0.88 INCH GARFIELD NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:02 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 54 min |
| Aug 9, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 65 min |
| Aug 9, 4:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 60 min |
| Aug 9, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 60 min |
| Aug 9, 4:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Aug 9, 5:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Aug 9, 5:23 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 67 min |
| Aug 9, 5:31 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 25 min |
| Aug 9, 5:54 PM CDT | Tornado Warning | LBF | Blaine | 23 min |
| Aug 9, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.